Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 9, NWS La Crosse, WI

April 29, 2010Fillmore County, Mower County, Minnesota; Howard County, Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 29, 2010, 9:30 PM CDT for Fillmore County, Mower County, Minnesota; Howard County, Mitchell County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2010, 9:30 PM CDT (02:30 UTC)
Expired
Apr 29, 2010, 10:04 PM CDT
In force
34 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Howard County, IA, Mitchell County, IA, Fillmore County, MN, Mower County, MN

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS53 KARX 300230
SVRARX
IAC089-131-MNC045-099-300315-
/O.NEW.KARX.SV.W.0009.100430T0230Z-100430T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT THU APR 29 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOWARD COUNTY IN NORTHEAST IOWA...
  EASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1015 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STACYVILLE...OR 10 MILES NORTHEAST OF
  OSAGE...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICEVILLE AROUND 935 PM CDT.
  LE ROY AROUND 945 PM CDT.
  LIME SPRINGS AROUND 955 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4372 9213 4347 9210 4325 9278 4347 9282
TIME...MOT...LOC 0230Z 244DEG 37KT 4342 9265
WIND...HAIL <50MPH 1.00IN

$$

BOYNE
4 follow-up statements
773 
WWUS53 KARX 300240
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT THU APR 29 2010

IAC089-131-MNC045-099-300315-
/O.CON.KARX.SV.W.0009.000000T0000Z-100430T0315Z/
MITCHELL IA-HOWARD IA-FILLMORE MN-MOWER MN-
940 PM CDT THU APR 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MOWER...SOUTHWESTERN FILLMORE...NORTHERN HOWARD AND EASTERN MITCHELL
COUNTIES UNTIL 1015 PM CDT...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES NORTH OF RICEVILLE...OR 16 MILES NORTHEAST
OF OSAGE...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LE ROY AROUND 945 PM CDT.
  LIME SPRINGS AROUND 955 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4372 9213 4347 9210 4325 9278 4347 9282
TIME...MOT...LOC 0240Z 244DEG 37KT 4346 9252
WIND...HAIL <50MPH 1.00IN

$$

BOYNE
462 
WWUS53 KARX 300245
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
945 PM CDT THU APR 29 2010

IAC089-131-MNC045-099-300315-
/O.CON.KARX.SV.W.0009.000000T0000Z-100430T0315Z/
MITCHELL IA-HOWARD IA-FILLMORE MN-MOWER MN-
945 PM CDT THU APR 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MOWER...SOUTHWESTERN FILLMORE...NORTHERN HOWARD AND EASTERN MITCHELL
COUNTIES UNTIL 1015 PM CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL NEAR 
LE ROY...OR 19 MILES NORTHEAST OF OSAGE...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIME SPRINGS AROUND 955 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4372 9213 4347 9210 4325 9278 4347 9282
TIME...MOT...LOC 0244Z 244DEG 37KT 4347 9247
WIND...HAIL <50MPH 1.00IN

$$

BOYNE
448 
WWUS53 KARX 300253
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT THU APR 29 2010

IAC089-131-MNC045-099-300315-
/O.CON.KARX.SV.W.0009.000000T0000Z-100430T0315Z/
MITCHELL IA-HOWARD IA-FILLMORE MN-MOWER MN-
953 PM CDT THU APR 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MOWER...SOUTHWESTERN FILLMORE...NORTHERN HOWARD AND EASTERN MITCHELL
COUNTIES UNTIL 1015 PM CDT...

AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES EAST OF LE ROY...OR 16 MILES NORTHWEST OF 
CRESCO...MOVING NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4372 9213 4347 9210 4325 9278 4347 9282
TIME...MOT...LOC 0253Z 244DEG 37KT 4351 9235
WIND...HAIL <50MPH 1.00IN

$$

BOYNE
682 
WWUS53 KARX 300304
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 PM CDT THU APR 29 2010

IAC089-131-MNC045-099-300314-
/O.CAN.KARX.SV.W.0009.000000T0000Z-100430T0315Z/
MITCHELL IA-HOWARD IA-FILLMORE MN-MOWER MN-
1004 PM CDT THU APR 29 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER...
SOUTHWESTERN FILLMORE...NORTHERN HOWARD AND EASTERN MITCHELL COUNTIES
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4372 9213 4347 9210 4325 9278 4347 9282
TIME...MOT...LOC 0304Z 244DEG 37KT 4356 9221

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:50 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Apr 29, 3:50 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT THU APR 29 2010

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

THE MAIN CONCERN FOR THIS TIME PERIOD IS THE SEVERE WEATHER
THREAT ON FRIDAY AFTERNOON AND EVENING.

FOR TONIGHT...THE 29.12Z NAM/WRF...SPC...AND ARX MESO WRF
MODELS SUGGEST THAT THERE WILL BE MODERATE TO STRONG FRONTOGENESIS
IN THE 900 TO 800 MB LAYER ACROSS SOUTHEAST MINNESOTA...AND WEST
CENTRAL AND NORTH CENTRAL WISCONSIN THIS EVENING. THERE IS SOME CONCERN
THAT THIS COULD RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS BETWEEN 30.00Z AND 30.03Z.

FURTHER SOUTHWEST ACROSS SOUTHWEST IOWA...EASTERN NEBRASKA...AND
NORTHEAST KANSAS THERE SHOULD BE A MORE WIDESPREAD AREA OF SHOWERS
AND THUNDERSTORMS DEVELOPING AT THE NOSE OF A VERY STRONG LOW
LEVEL JET. THIS AREA HAS ALREADY 500 TO 1000 J/KG MEAN
CAPES...AND THESE WILL LIKELY CONTINUE TO INCREASE THIS AFTERNOON
AS THE LOW LEVEL MOISTURE CONTINUES TO INCREASE. ONCE THIS
CONVECTION INITIATES...IT IS EXPECTED TO MOVE NORTHEAST TOWARD
THE NORTHERN AND WESTERN PORTIONS OF THE FORECAST DURING THE
OVERNIGHT AND EARLY MORNING HOURS OF FRIDAY. THERE IS PLENTY OF
SHEAR /GREATER THAN 50 KNOTS/ AVAILABLE TO HELP ORGANIZE THESE
THUNDERSTORMS. THE MAIN CONCERN IS THAT THE MODELS INDICATE THE
THE CAPES WILL BE DECREASING THROUGHOUT THE NIGHT AND THIS MAY
LIMIT THE SEVERE WEATHER CHANCES. OUR BEST CHANCES OF SEVERE
WEATHER FOR TONIGHT WILL BE LIKELY DEPENDENT UPON A STORM
DEVELOPING OUT AHEAD OF THE THUNDERSTORM COMPLEX. IF THIS DID
OCCUR...WE MAY SEE DAMAGING WINDS AND LARGE HAIL.

ON FRIDAY MORNING AND EARLY AFTERNOON...THERE ARE SOME HINTS IN
SOME OF THE MESO MODELS THAT THE PRECIPITATION MAY BECOME MORE
SCATTERED. IF THIS DOES INDEED OCCUR...THIS WOULD FURTHER ENHANCE
OUR SEVERE WEATHER CHANCES DURING THE LATTER PARTS OF THE
AFTERNOON AND EVENING AS A STRONG SHORT WAVE TROUGH MOVES THROUGH
THE REGION. LIKE TONIGHT...THERE WILL BE PLENTY OF 0-6 KM SHEAR
/WELL IN THE EXCESS OF 50 KNOTS/ AVAILABLE FOR THE THUNDERSTORMS
TO BECOME ORGANIZED. THE 0-1 KM HELICITY IS IN THE EXCESS OF
200 J/KG. IN ADDITION...THE 29.09Z SPC SREF SHOWS FAIRLY DESCENT
PROBABILITIES OF SIGNIFICANT TORNADOES ACROSS MUCH OF THE AREA
BETWEEN 30.21Z AND 01.03Z. IN ADDITION TO THE TORNADO POSSIBILITY...
WE MAY ALSO SEE LARGE HAIL AND DAMAGING WINDS.

ON SATURDAY NIGHT...THE MODELS CONTINUE TO STRUGGLE ON HOW FAR
WEST AND NORTH THE PRECIPITATION WILL GET INTO OUR FORECAST AREA.
THE 29.12Z MODELS SHIFTED THE PRECIPITATION A BIT FURTHER
SOUTHEAST THAN THE 29.00Z MODELS. THERE WAS SOME THOUGHT BY HPC
THAT THIS NORTHWESTWARD SHIFT IN THE 29.00Z MODELS COULD HAVE
BEEN A RESULT OF CONVECTIVE FEEDBACK THAT WAS SHOWING UP IN
SEVERAL OF THE GFS RUNS. SINCE THE FURTHER SOUTHEAST TRACK WAS THE
PREFERRED TRACK OF THIS SYSTEM...THE PRECIPITATION CHANCES WERE
LOWERED A BIT. HOWEVER WITH THIS SAID...THERE WAS STILL CONCERN
THAT THE PRECIPITATION CHANCES WERE STILL TOO FAR WEST.

.LONG TERM...SUNDAY THROUGH THURSDAY

ON SUNDAY...THE MODELS CONTINUE TO STRUGGLE ON HOW FAR THE NORTH
AND WEST PRECIPITATION WILL GET. BOTH THE 29.12Z GFS AND NAM/WRF
SUGGEST A CHANCE OF PRECIPITATION ACROSS WESTERN WISCONSIN.
MEANWHILE THE 29.12Z ECMWF HAS WENT DRY. SINCE THE ECMWF USUALLY
DOES BETTER DURING THIS TIME PERIOD AND THERE WAS SOME TALK
EARLIER FROM HPC THAT THEY WERE CONCERNED THAT SOME CONVECTIVE
FEED BACK MAY HAVE BROUGHT THIS SYSTEM TOO FAR WEST...THE
PRECIPITATION CHANCES WERE LOWERED A BIT DURING THE MORNING.

FOR THE REMAINDER OF THIS PERIOD...THE MODELS CONTINUE TO STRUGGLE
AND THERE HAS BEEN VERY LITTLE RUN TO RUN CONSISTENCY. AS A RESULT...
THE PRECIPITATION CHANCES WERE HELD ON THE LOW SIDE FOR MONDAY AND
THURSDAY NIGHT. IN ADDITION...THE HPC MAXIMUM AND MINIMUM
TEMPERATURE GUIDANCE WERE RAISED 5 TO 10 DEGREES DURING SOME PARTS
OF THIS FORECAST. IN AN EFFORT TO TONE BACK THESE CHANGES AND
ALSO TO HANDLE THE MODEL INCONSISTENCIES...A BLEND OF THE
OPERATIONAL AND 29.12Z HPC WERE USED TO GENERATE THE
MAXIMUM/MINIMUM TEMPERATURES.

&&

.AVIATION...TONIGHT THROUGH FRIDAY

DYNAMIC CHANGES EXPECTED NEXT 24 HOURS AS LOW LEVEL MOISTURE
TRANSPORT CONTINUES THIS EVENING AHEAD OF DEEPENING SURFACE LOW AND
SHORT WAVE APPROACHES EARLY FRIDAY OUT OF THE SOUTHWEST. COULD SEE
CONVECTION DEVELOP HEADING INTO THIS EVENING BUT EXPECTING BULK OF
ACTIVITY TO BE NORTH OF THE TAF SITES. MORE FAVORED AREA OF
CONVECTION DEVELOPS OVER THE EASTERN PLAINS AND WILL SHIFT NORTHEAST
TOWARDS THE AREA OVERNIGHT. WILL INTRODUCE SHOWER ACTIVITY IN THIS
TIME FRAME AND GIVEN UNCERTAINTY INCLUDE A FAVORED BRIEF WINDOW OF
THUNDERSTORMS.

AS NEXT SHORT WAVE EJECTS FROM AMPLIFIED FLOW EARLY FRIDAY...
CONVECTION COULD CONTINUE TO BLOSSOM WITH ENHANCED LOW LEVEL
MOISTURE RETURNING. AGAIN...DIFFICULT TO TIME BEST WINDOW OF MVFR OR
LOWER CONDITIONS SO WILL RIDE WITH SHOWERS THROUGH THE DAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MNZ086-MNZ087-
     MNZ094-MNZ095.

IA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR IAZ008-IAZ009-
     IAZ010-IAZ018-IAZ019-IAZ029.

&&

SHORT/LONG TERM...BOYNE
AVIATION...TJS
Hazardous weather outlook, Apr 29, 2:39 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT THU APR 29 2010

IAZ008>010-018-019-029-MNZ086-087-094-095-301100-
CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WINNESHIEK-
239 PM CDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE INTO THE EVENING HOURS
WITH GUSTS AROUND 40 MPH AT TIMES. A WIND ADVISORY IS IN EFFECT.

THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MINNESOTA AND
NORTHEAST IOWA LATER THIS EVENING OR OVERNIGHT. HEAVY RAIN AND
LIGHTNING ARE THE MAIN THREATS....ALTHOUGH THERE IS CHANCE SOME
STORMS COULD BE STRONG OR SEVERE BRIEFLY WITH THE POSSIBILITY OF
HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE COULD BE SOME LINGERING THUNDERSTORMS AROUND EARLY FRIDAY
BUT ADDITIONAL STORMS ARE POSSIBLE AS A COLD FRONT MOVES INTO THE
AREA DURING THE DAY. THERE IS UNCERTAINTY ON HOW MUCH SUNSHINE OR
INSTABILITY WILL DEVELOP ON FRIDAY BUT CONDITIONS ARE LOOKING
MORE FAVORABLE FOR POSSIBLE SEVERE WEATHER FRIDAY AFTERNOON AND
EVENING. LARGE HAIL...DAMAGING WIND AND EVEN SOME TORNADOES ARE
POSSIBLE BEFORE STORMS EXIT THE AREA FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT...AFTER 9PM.
SPOTTERS MAY ALSO BE NEEDED ON FRIDAY INTO FRIDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
301100-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-GRANT-HOUSTON-JACKSON-
JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-
WINONA-
239 PM CDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. A FEW STRONGER
STORMS MAY PRODUCE GUSTY WINDS...LIGHTNING AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE COULD BE SOME LINGERING THUNDERSTORMS AROUND EARLY FRIDAY BUT
ADDITIONAL STORMS ARE POSSIBLE AS A COLD FRONT MOVES INTO THE AREA
DURING THE DAY. THERE IS UNCERTAINTY ON HOW MUCH SUNSHINE OR
INSTABILITY WILL DEVELOP ON FRIDAY BUT CONDITIONS ARE LOOKING MORE
FAVORABLE FOR POSSIBLE SEVERE WEATHER FRIDAY AFTERNOON AND EVENING.
LARGE HAIL...DAMAGING WIND AND EVEN SOME TORNADOES ARE POSSIBLE
BEFORE STORMS EXIT THE AREA FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR WEATHER CONDITIONS CLOSELY ON FRIDAY.
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FOR A VARIETY OF
HAZARDS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Special weather statement, Apr 29, 8:10 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
810 PM CDT THU APR 29 2010

MNZ094-300145-
MOWER-
810 PM CDT THU APR 29 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AUSTIN...MOVING NORTHEAST AT 65 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BROWNSDALE BY 815 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

HALBACH
Local storm report, Apr 29, 9:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             3 W ROCKFORD            43.05N 93.01W
04/29/2010  E1.00 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

ADAMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:17 PM CDTSevere Thunderstorm WarningARXHouston43 min
Apr 29, 9:13 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd, Howard, Mitchell47 min
Apr 30, 12:16 PM CDTSevere Thunderstorm WarningARXChickasaw, Fayette, Howard, Winneshiek44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.